MAUDE Adverse Event Report: SMITH & NEPHEW, INC. BIOSURE SYNC 5-6MM TIBIAL FIXATION; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. BIOSURE SYNC 5-6MM TIBIAL FIXATION; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Model Number 72202744
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that during an cl reconstruction surgery, when the package was opened, the wing of the biosure was broken.The procedure was completed with a backup device and no significant delay or further complications reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H10 h3,h6: the reported device, used in treatment, was received for evaluation.There was a relationship found between the returned device and the reported incident.An analysis of the customer provided images revealed that one leg had broken off of the device.A visual inspection concluded that a leg of the device had broken off at the distal end.The device did not have any debris, and did not appear to have been removed from the packaging.The box did not have significant damage.A review of the device records showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was an isolated event.The complaint was confirmed and the root cause was associated with transport or storage.Factors that could have contributed to the reported event include rough shipping and handling or an impact event during transportation or at the customer site.

Brand Name
BIOSURE SYNC 5-6MM TIBIAL FIXATION
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key11313291
Report Number1219602-2021-00298
Device Sequence Number1115343
Product Code MBI
UDI-Device Identifier03596010648976
UDI-Public03596010648976
Combination Product (Y/N)N
PMA/510(K) Number
K093943
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/10/2023
Device Model Number72202744
Device Catalogue Number72202744
Device Lot Number50746171
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/01/2021
Initial Date Received by Manufacturer 01/19/2021
Supplement Date Received by Manufacturer03/10/2021
Initial Report FDA Received Date02/11/2021
Supplement Report FDA Received Date03/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age36 YR
Patient Weight72